MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-125SOLID145
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
During treatment of a heavily calcified long lesion in the anterior tibial artery, the crown of the diamondback 360 peripheral orbital atherectomy device (oad) became stuck in the vessel and stalled.The crown and the control knob did not move one to one and the control knob only moved and jumped back.8-10 short treatments were performed in three regions of the anterior lesion with a combination of low and medium speed per treatment.Nitroglycerin was administered to the patient and troubleshooting was done by both locking and unlocking the crown advancer knob with a representative's assistance via phone.The oad was removed from the patient's body and upon removal, the oad appeared fine with no damage.Angioplasty was performed to complete the procedure.In the physician's opinion, the issue was likely due to severe calcium buildup and a prolonged time of treatment due to the disease severity.The patient was stable.
 
Additional Manufacturer Narrative
The investigation is ongoing.A final report will be submitted once the investigation is complete.Csi id: (b)(4).
 
Additional Manufacturer Narrative
The diamondback peripheral orbital atherectomy device (oad) was returned for analysis.Review of the data log identified several stall events during the procedure confirming the reported complaint of stall.The cause of the stall event is undetermined.There was no damage observed to the driveshaft or handle assembly that would have contributed to the reported complaints.Also, the crown diameter was measured and met drawing specification.As the guidewire was not returned for analysis, it could not be determined if it was damaged or contributed to the reported complaint.An in-house 0.014" test wire passed through the device with resistance due to the shipping damage.The control knob was traversed and observed moving 1:1 with the crown.When functional testing was performed, the oad functioned as intended.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INC.
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INC.
1225 old highway 8 nw
st. paul 55112
Manufacturer Contact
keerthi bangalore ramanath
1225 old highway 8 nw
st. paul, MN 55112
MDR Report Key18896304
Report Number3004742232-2024-00128
Device Sequence Number7682942
Product Code MCW
UDI-Device Identifier10850000491189
UDI-Public(01)10850000491189(17)250531(10)489273-1
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberDBP-125SOLID145
Device Catalogue Number7-10057-02
Device Lot Number489273-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2024
Supplement Date Received by Manufacturer03/11/2024
Initial Report FDA Received Date03/13/2024
Supplement Report FDA Received Date04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown